In this paper we study approximation of Hamilton-Jacobi equations defined on a network. We introduce an appropriate notion of viscosity solution on networks which satisfies existence, uniqueness and stability properties. Then we define an approximation scheme of semi-Lagrangian type by discretizing in time the representation formula for the solution of Hamilton-Jacobi equations and we prove that the discrete problem admits a unique solution. Moreover we prove that the solution of the approximation scheme converges to the solution of the continuous problem uniformly on the network. In the second part of the paper we study a fully discrete scheme obtained via a finite elements discretization of the semi-discrete problem. Also for fully discrete scheme we prove the well posedness and the convergence to the viscosity solution of the Hamilton-Jacobi equation. We also discuss some issues concerning the implementation of the algorithm and we present some numerical examples. (C) 2013 IMACS. Published by Elsevier B.V. All rights reserved.

An approximation scheme for a Hamilton-Jacobi equation defined on a network / Camilli, Fabio; Adriano, Festa; Dirk, Schieborn. - In: APPLIED NUMERICAL MATHEMATICS. - ISSN 0168-9274. - STAMPA. - 73:(2013), pp. 33-47. [10.1016/j.apnum.2013.05.003]

An approximation scheme for a Hamilton-Jacobi equation defined on a network

CAMILLI, FABIO;
2013

Abstract

In this paper we study approximation of Hamilton-Jacobi equations defined on a network. We introduce an appropriate notion of viscosity solution on networks which satisfies existence, uniqueness and stability properties. Then we define an approximation scheme of semi-Lagrangian type by discretizing in time the representation formula for the solution of Hamilton-Jacobi equations and we prove that the discrete problem admits a unique solution. Moreover we prove that the solution of the approximation scheme converges to the solution of the continuous problem uniformly on the network. In the second part of the paper we study a fully discrete scheme obtained via a finite elements discretization of the semi-discrete problem. Also for fully discrete scheme we prove the well posedness and the convergence to the viscosity solution of the Hamilton-Jacobi equation. We also discuss some issues concerning the implementation of the algorithm and we present some numerical examples. (C) 2013 IMACS. Published by Elsevier B.V. All rights reserved.
hamilton-jacobi equation; approximation; viscosity solution; network
01 Pubblicazione su rivista::01a Articolo in rivista
An approximation scheme for a Hamilton-Jacobi equation defined on a network / Camilli, Fabio; Adriano, Festa; Dirk, Schieborn. - In: APPLIED NUMERICAL MATHEMATICS. - ISSN 0168-9274. - STAMPA. - 73:(2013), pp. 33-47. [10.1016/j.apnum.2013.05.003]
File allegati a questo prodotto
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11573/533501
 Attenzione

Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo

Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 14
  • ???jsp.display-item.citation.isi??? 11
social impact